Alert archive / Virginia / Flash Flood Warnings in 2009
Flash Flood Warning 61, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 17, 2009, 2:12 AM EDT for Bland County, Tazewell County, Virginia; Mercer County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 2:12 AM EDT (06:12 UTC)
- Expired
- Jun 17, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 170612
FFWRNK
VAC021-185-WVC055-171200-
/O.NEW.KRNK.FF.W.0061.090617T0612Z-090617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 AM EDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLAND COUNTY IN SOUTHWEST VIRGINIA
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
SOUTHERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 800 AM EDT.
* AT 200 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS MOVING INTO THE WARNED AREA.
UPWARDS OF 3 INCHES OF RAIN IS POSSIBLE BETWEEN 2:00 AND 5:00 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLUEFIELD...RICHLANDS...TAZEWELL...AND BLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3725 8174 3721 8167 3721 8154 3729 8140
3741 8132 3741 8086 3734 8086 3728 8100
3719 8085 3711 8093 3707 8092 3702 8111
3705 8123 3696 8138 3702 8149 3694 8168
3697 8170 3697 8177 3711 8189 3714 8190
$$
PEM2 follow-up statements
000
WGUS71 KRNK 170816
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 AM EDT WED JUN 17 2009
VAC021-185-WVC055-171200-
/O.CON.KRNK.FF.W.0061.000000T0000Z-090617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAND VA-TAZEWELL VA-MERCER WV-
416 AM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
SOUTHERN MERCER AND TAZEWELL...AND BLAND COUNTIES...
AT 4:00 AM...MODERATE RAIN SHOWERS WERE MOVING THROUGH
TAZEWELL...BLAND...AND SOUTHERN MERCER COUNTIES. THUNDERSTORMS WITH
HEAVY RAIN WERE DEVELOPING OVER EASTERN KENTUCKY. THESE STORMS ARE
EXPECTED TO MOVE INTO THE WARNED AREA AROUND DAYBREAK. AROUND AN
INCH OF RAIN FELL OVER PARTS OF THE AREA BETWEEN 2:00 AND 4:00 AM.
AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE BETWEEN 4:00 AND 8:00 AM.
THIS WILL LIKELY RESULT IN FLOODING OF SMALL STREAMS AND CREEKS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BASTIAN...BANDY...BLUEFIELD...TAZEWELL...RICHLANDS...AND BLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3725 8174 3721 8167 3721 8154 3729 8140
3741 8132 3741 8086 3734 8086 3728 8100
3719 8085 3711 8093 3707 8092 3702 8111
3705 8123 3696 8138 3702 8149 3694 8168
3697 8170 3697 8177 3711 8189 3714 8190
$$
PEM000
WGUS71 KRNK 171132
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 AM EDT WED JUN 17 2009
WVC055-171128-
/O.CAN.KRNK.FF.W.0061.000000T0000Z-090617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
732 AM EDT WED JUN 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN MERCER
COUNTY...
LAT...LON 3719 8182 3720 8178 3725 8174 3721 8167
3721 8154 3729 8140 3725 8123 3707 8092
3702 8111 3705 8123 3696 8138 3701 8144
3700 8146 3702 8149 3694 8168 3697 8170
3697 8177 3714 8190
$$
VAC021-185-171200-
/O.CON.KRNK.FF.W.0061.000000T0000Z-090617T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BLAND VA-TAZEWELL VA-
732 AM EDT WED JUN 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM EDT FOR
TAZEWELL AND SOUTHWESTERN BLAND COUNTIES...
AT 715 AM EDT...SHOWERS...WITH EMBEDDED THUNDERSTORMS...SOME OF
WHICH CONTAINED HEAVY RAIN...WERE MOVING THROUGH EASTERN TAZEWELL
AND FAR WESTERN BLAND COUNTIES. THESE HEAVIER SHOWERS SHOULD MOVE
OUT OF THE AREA BY 8:00 AM.
LOCATIONS IN THE WARNING INCLUDE BANDY...TAZEWELL...AND WOLF CREEK.
UNLESS ADDITIONAL SHOWERS DEVELOP WITH HEAVY RAIN...THE WARNING WILL
BE ALLOWED TO EXPIRE AT 8:00 AM.
THROUGH 7:00 AM THIS MORNING...THE HEAVIEST RAIN HAS FALLEN ALONG A
LINE FROM BANDY VIRGINIA TO TAZEWELL. AUTOMATED RAIN GAGES INDICATE
THAT ABOUT 1.50 INCHES OF RAIN FELL BETWEEN 2:00 AND 6:00 AM.
STREAMS IN THIS AREA WILL LIKELY BE AT OR NEAR BANK FULL. SOME
FLOODING IS STILL POSSIBLE IN LOWLAND AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8182 3720 8178 3725 8174 3721 8167
3721 8154 3729 8140 3725 8123 3707 8092
3702 8111 3705 8123 3696 8138 3701 8144
3700 8146 3702 8149 3694 8168 3697 8170
3697 8177 3714 8190
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 1:52 AM EDT, 20 minutes earlier.
Area forecast discussion, Jun 17, 1:52 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 AM EDT WED JUN 17 2009
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY JUST SOUTH OF THE AREA WILL OSCILLATE OVER
THE REGION THROUGH WEDNESDAY. IMPULSES RIDING ALONG THE BOUNDARY
WILL DELIVER ADDITIONAL CHANCES OF SHOWERS AND STORMS INTO THURSDAY.
HIGH PRESSURE ALOFT WILL SLIDE INTO THE AREA FROM THE SOUTH BY LATE
WEEK BEFORE ANOTHER COLD FRONT ARRIVES FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
NOW THAT THE MCS SQUALL LINE HAS MOVED UP INTO THE STABLE AIR OVER
THE CWA AND WEAKENED...WE HAVE DROPPED THE SEVERE THUNDERSTORMS
WATCH AND OUR FOCUS TURNS BACK TO THE FLASH FLOOD POTENTIAL.
MODELS SHOW CONTINUED MOISTURE TRANSPORT EAST-NORTHEAST INTO
TENNESSEE AND OHIO VALLEY OVERNIGHT. MOSAIC ED RADAR SHOWS
SHOWERS/TSTMS LINING UP IN A NW TO SE BROAD BAND WHERE THE BETTER
CONVERGENCE IS- AGAIN LIKE LAST NIGHT...THIS SEEMS TO BE NEAR THE
850 MB FRONT. LOOKS LIKE STRONGEST CONVERGENCE ALONG WITH BEST
MOISTURE FLUX WILL BE MORE ACROSS THE NWRN CWA OVERNIGHT- SE WV
AND VA BORDER COUNTIES. WE COULD HAVE ANOTHER ROUND OF TRAINING
SHOWERS AND ELEVATED TSTMS WITH HEAVY TO VERY HEAVY RAIN. CURRENT
FLASH FLOOD WATCH LOOKS GOOD- I DON/T THINK THERE IS ANY NEED TO
EXPAND IT FURTHER EAST. OUT EAST IT STILL LOOKS LIKE THE PRECIP IS
LIKELY TO BE MORE OF A STRATIFORM NATURE AND HIGHLY LINKED TO
UPSLOPE FLOW ALONG THE BLUE RIDGE.
WEAK SURFACE TROF/FRONT TRAILING THE REMNANT MCS WILL PUSH IN FROM
THE WEST WED WITH YET ANOTHER ROUND OF LIFT POSSIBLE. MODELS
CONTINUE TO HAVE SLIGHTLY DIFFERENT SOLUTIONS REGARDING EXACTLY
WHERE THE HEAVIEST RAINFALL FROM IMPULSE TO THE WEST MAY END
UP...WITH THE NAM TOO FAR NORTH WHILE THE GFS/LOCAL WRF FARTHER
SOUTH WHICH SEEMS TO LINE UP WELL WITH THE CURRENT TRENDS. LATEST
QPF GIVING TOTALS OF ANOTHER 1-2 INCHES FROM THE BLUE RIDGE WEST
WITH LOCALLY HIGHER TOTALS LIKELY IF CONVECTION GETS MIXED IN.
SINCE FFG QUITE LOW IN SPOTS...WILL GO AHEAD AN ISSUE A FLASH
FLOOD WATCH FOR MOST OF THE WEST FOR TONIGHT THRU WEDNESDAY. OTRW
KEPT POPS BASICALLY LIKELY/CAT OVER THE NEXT 36 HOURS WITH MORE OF
A CONVECTIVE/ISOLATED SVR THREAT ON THE SW PERIPHERY WHERE A FEW
BREAKS COULD OCCUR ON WED. NOT A LOT OF DIURNAL CHANGE TO GOING
TEMPS WITH LOWS MAINLY IN THE LOW/MID 60S TONIGHT AND HIGHS
INCHING INTO THE LOW/MID 70S MOST SPOTS WED AFTERNOON.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
WEDNESDAY NIGHT OUR WET IMPULSE OF ENERGY WILL SWING NORTHEAST INTO
NEW ENGLAND...TAKING ITS PRECIPITATION WITH IT. PRECIPITATION WILL
DECREASE IN COVERAGE FROM SOUTHWEST TO NORTHEAST THROUGH THE
NIGHT...BUT NOT CONFIDENT ENOUGH TO COMPLETELY END IT BY DAYBREAK
THURSDAY. WILL STILL PROBABLY HAVE SLIGHT CHANCES IN THE FAR
SOUTHWEST AND MID RANGE CHANCE POPS IN THE NORTHEAST AT THIS TIME.
THURSDAY INTO FRIDAY WE WILL SEE THE BEGINNINGS OF A SHIFT IN THE
LONG WAVE PATTERN ACROSS CONUS. THE PERSISTENT UPPER RIDGE OVER TEXAS
WILL BEGIN TO SHIFT EASTWARD INTO THE DEEP SOUTH. THIS WILL HAVE THE
IMPACT OF LIFTING A WARM FRONT THROUGH AND THEN NORTH OF OUR AREA
WITH INCREASING HEIGHTS/TEMPERATURE ACROSS THE REGION. THE FOCUS FOR
PRECIPITATION WILL BE ACROSS WESTERN PARTS OF THE AREA ON THURSDAY
INTO THURSDAY NIGHT AS THE FRONT MOVES THROUGH...AND THEN ACROSS THE
FAR NORTH OF THE REGION ON FRIDAY. HIGHS THURSDAY WILL BE IN THE LOW
TO MID 80S IN THE MOUNTAINS WITH MID UPPER 80S EAST OF THE BLUE
RIDGE. ON FRIDAY...PROGGED GFS 850 MB TEMPS ARE AROUND 22 TO 24 C.
WILL HAVE HIGHS FRIDAY IN THE UPPER 80S IN THE MOUNTAINS WITH LOW TO
MID 90S EAST OF THE BLUE RIDGE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WILL BE FOLLOWING GUIDANCE PUT FORTH FROM HPC REGARDING THIS TIME
PERIOD. THE PREFERRED SOLUTION WILL CLOSELY MATCH THAT OF THE ECMWF.
LOW/TROUGH PROGGED TO PASS THROUGH THE GREAT LAKES AND NEW ENGLAND
THIS COMING WEEKEND WITH THE BULK OF ITS ENERGY REMAINING NORTH OF
THE MASON DIXON LINE. OUR BEST CHANCES OF ITS INFLUENCE FOR OUR AREA
WILL BE ON SATURDAY AS THE ASSOCIATED COLD FRONT PASSES THROUGH THE
AREA. THIS FEATURE WILL FLATTEN THE STRONG RIDGE OVER THE AREA BUT
NOT BEFORE ONE OF THE WARMEST DAY SO FAR THIS YEAR ON SATURDAY...AND
THEN THE RIDGE WILL RETROGRADE BACK TO THE CENTRAL U.S. LEAVING US
SOMEWHAT COOLER FOR THE START OF NEXT WEEK. THE AREA WILL ALSO BE IN
BETWEEN THE RIDGE AND THE DEPARTING TROUGH POTENTIALLY SETTING UP
THE TRAIN TRACKS FOR SOME CONVECTIVE COMPLEXES TO HEAD INTO THE AREA
FROM THE GREAT LAKES REGION.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH
12Z. HEAVY RAIN...RESULTING IN MVFR TO IFR VISIBILITIES IS
POSSIBLE...ESPECIALLY CLOSE TO THE SHORT WAVE THAT WAS ENTERING
WESTERN WEST VIRGINIA AT 06Z. A STRONG WEDGE REMAINS IN PLACE OVER
MUCH OF THE FORECAST AREA SO CEILINGS WILL BE IFR OR
LOWER...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE.
ALL SITES WILL THEN REMAIN REMAIN IFR THRU WED MORNING. BLF
AND LWB WILL LIFT EARLIEST...AND WILL QUICKLY BECOME UNSTABLE
WITH TSTMS IN THE AREA. THE TAF SITES ON THE EAST SIDE OF THE MTNS
WILL BE VERY SLOW TO LIFT...BUT HAVE IMPROVED CEILINGS TO MVFR OR
VFR BY THE END OF THE DAY.
CONDITIONS SHOULD IMPROVE WED NIGHT AS A WEAK FRONT MOVES THRU THE
REGION FROM THE WEST BRINGING MAINLY VFR CONDITIONS FOR THURSDAY
THROUGH SATURDAY. THE EXCEPTION WILL BE WHERE WIDELY SCATTERED
SHOWERS AND STORMS FORM DURING THE AFTERNOON FRIDAY/SAT. MORNING
FOG IN THE VALLEYS WILL RESULT IN IFR TO MVFR VISIBILITIES.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR VAZ007-009>020-
022>024-032>035-043.
NC...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR NCZ001-002-018.
WV...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR WVZ042>045.
&&
SYNOPSIS...JH
NEAR TERM...JH/JJ
SHORT TERM...DS
LONG TERM...DS
AVIATION...AMS/JJHazardous weather outlook, Jun 16, 10:23 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1023 PM EDT TUE JUN 16 2009 NCZ001-002-018-VAZ007-009>020-022>024-032>035-043-WVZ042>045-171100- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-MERCER- SUMMERS-MONROE-GREENBRIER- 1023 PM EDT TUE JUN 16 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044>047-058-059-171100- ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 1023 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT. HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE HEAT INDEX VALUE WILL APPROACH 100 DEGREES BOTH FRIDAY AND SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-171100- SURRY-STOKES-WILKES-YADKIN- 1023 PM EDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...TONIGHT. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT. HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 8:59 PM EDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT TUE JUN 16 2009
VAZ007-009-010-012-170130-
BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA-
859 PM EDT TUE JUN 16 2009
...STRONG THUNDERSTORMS WILL AFFECT BLAND...SMYTH...TAZEWELL AND
WYTHE COUNTIES...
AT 859 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTH OF TAZEWELL TO 8 MILES SOUTH OF TAZEWELL TO 5 MILES SOUTHWEST
OF MARION...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR TIPTOP AROUND 910 PM...BURKES GARDEN AROUND
915 PM...BOISSEVAIN AROUND 920 PM...POCAHONTAS AROUND 925 PM AND
SUITER AROUND 930 PM.
LAT...LON 3721 8154 3726 8149 3728 8142 3731 8140
3734 8136 3728 8130 3726 8125 3687 8096
3676 8130 3721 8161
EXPERIMENTAL
KMLocal storm report, Jun 16, 9:35 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
935 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FUNNEL CLOUD 1 NW ADWOLF 36.80N 81.60W
06/16/2009 SMYTH VA LAW ENFORCEMENT
OFF DUTY OFFICER REPORTED A FUNNEL CLOUD BETWEEN SEVEN
MILE FORD AND ADWOLF.
&&
JJACKSONSpecial weather statement, Jun 16, 9:38 PM EDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 938 PM EDT TUE JUN 16 2009 VAZ010>013-015-016-170215- BLAND VA-CARROLL VA-GILES VA-GRAYSON VA-PULASKI VA-WYTHE VA- 938 PM EDT TUE JUN 16 2009 ...STRONG THUNDERSTORMS WILL AFFECT BLAND...CARROLL...CITY OF GALAX...GILES...GRAYSON...PULASKI AND WYTHE COUNTIES... AT 936 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BLAND TO 5 MILES SOUTHWEST OF WYTHEVILLE TO 6 MILES NORTHWEST OF INDEPENDENCE...MOVING EAST AT 30 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. TREES MAY BE MORE LIKELY TO FALL CONSIDERING THE WET GROUND. THESE STORMS WILL BE NEAR WYTHEVILLE...AND CRIPPLE CREEK AROUND 945 PM...KIMBERLING...SPRING VALLEY...AND SPRING VALLEY AROUND 950 PM... MECHANICSBURG...AND COLEMAN STORE AROUND 955 PM...LONG SPUR...MAX MEADOWS AND AND IVANHOE AROUND 1000 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3724 8066 3660 8070 3664 8122 3718 8116 EXPERIMENTAL KM
Special weather statement, Jun 16, 10:36 PM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1036 PM EDT TUE JUN 16 2009
NCZ003-004-020-VAZ011-014-016>019-022-023-032-033-043-WVZ043>045-
170330-
ALLEGHANY VA-BOTETOURT VA-CARROLL VA-CRAIG VA-FLOYD VA-FRANKLIN VA-
GILES VA-GREENBRIER WV-HENRY VA-MONROE WV-MONTGOMERY VA-PATRICK VA-
ROANOKE VA-STOKES NC-SUMMERS WV-SURRY NC-YADKIN NC-
1036 PM EDT TUE JUN 16 2009
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...BOTETOURT...
CARROLL...CITY OF COVINGTON...CITY OF RADFORD...CITY OF ROANOKE...
CITY OF SALEM...CRAIG...FLOYD...FRANKLIN...GILES...GREENBRIER...
HENRY...MONROE...MONTGOMERY...PATRICK...ROANOKE...STOKES...SUMMERS...
SURRY AND YADKIN COUNTIES...
AT 1032 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
EAST OF HINTON TO 6 MILES EAST OF MOUNTAIN LAKE TO 7 MILES SOUTH OF
WILLIS TO 14 MILES WEST OF MOCKSVILLE...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR FLOYD AND STUART BY 11:00 PM AND NEAR
LEWISBURG AND SALEM BY 1130 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3764 7981 3701 7983 3624 8013 3625 8045
3612 8044 3609 8050 3604 8050 3604 8079
3671 8057 3734 8055 3771 8098 3771 8090
3783 8093 3787 8077 3794 8081 3801 8079
3809 8090 3808 8071 3822 8050
EXPERIMENTAL
AMSLocal storm report, Jun 16, 11:43 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1143 PM EDT TUE JUN 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG JEFFERSON 36.42N 81.47W
06/16/2009 ASHE NC LAW ENFORCEMENT
TREE DOWN ON POWER LINE ON ROUTE 221
&&
AMSSpecial weather statement, Jun 17, 1:53 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 AM EDT WED JUN 17 2009
VAZ007-009-010-012-WVZ042-170715-
BLAND VA-MERCER WV-SMYTH VA-TAZEWELL VA-WYTHE VA-
153 AM EDT WED JUN 17 2009
...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
BLAND...MERCER...SMYTH...TAZEWELL AND WYTHE COUNTIES...
AT 145 AM EDT...RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN
LOCATED NEAR RICHLANDS VIRGINIA...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS...BUT THE
PRIMARY CONCERN WILL BE THE VERY HEAVY RAIN. SEVERAL INCHES OF RAIN
ARE POSSIBLE WITH THESE THUNDERSTORMS. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL MOVE ACROSS TAZEWELL AND SOUTHERN MERCER
COUNTIES BETWEEN 2:00 AND 2:30 AM...THEN INTO BLAND...SMYTH...AND
WYTHE COUNTIES BETWEEN 2:30 AND 3:00 AM.
LISTEN TO NOAA WEATHER RADIO FOR FUTURE FORECAST UPDATES OR
POSSIBLE WARNINGS.
LAT...LON 3720 8178 3725 8175 3721 8167 3721 8154
3728 8142 3757 8119 3760 8109 3744 8086
3734 8085 3727 8100 3719 8085 3710 8093
3689 8073 3677 8109 3671 8154 3667 8154
3663 8162 3693 8183 3698 8178 3714 8191
EXPERIMENTAL
PEMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:00 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 60 min |
| Jun 16, 8:33 PM EDT | Tornado Warning | RNK | Grayson, Smyth | 42 min |
| Jun 16, 8:56 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell | 34 min |
| Jun 16, 8:59 PM EDT | Special Weather Statement | RNK | Wythe | 31 min |
| Jun 16, 9:08 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 49 min |
| Jun 16, 9:38 PM EDT | Special Weather Statement | RNK | Bland, Carroll, Grayson, Pulaski, Wythe, City of Galax | 37 min |
| Jun 16, 10:36 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, Floyd, Franklin, Montgomery, Patrick and 4 more | 54 min |
| Jun 17, 1:53 AM EDT | Special Weather Statement | RNK | Bland, Smyth, Tazewell, Wythe | 82 min |
| Jun 17, 3:04 AM EDT | Flash Flood Warning | RNK | Smyth, Wythe | 6 hr |
| Jun 17, 12:40 PM EDT | Areal Flood Advisory | RNK | Smyth, Tazewell | 3 hr |
| Jun 17, 2:28 PM EDT | Flash Flood Warning | RNK | Grayson, Smyth | 12 hr |
| Jun 17, 2:39 PM EDT | Flash Flood Warning | RNK | Tazewell | 5 hr |
| Jun 17, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
Nearby
Flash Flood Warnings in Virginia, 2009Flash Flood Warnings in West Virginia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.